MAUDE Adverse Event Report: MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. RIO®SHELL IMPACT-OFFSET-TRIDENT PST; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 209830
Medical Device Problem Codes Material Integrity Problem (2978); Non Reproducible Results (4029)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Stripped.Case type: tka.Update: "the patient was unaware that the cup stripped from the impactor.We used a different reamer.I¿m not sure if the scrub tech cross threaded the cup or not".
 
Additional Manufacturer Narrative
Follow-up #1 and final report submitted.Reported event: it was reported that the rio®shell impact-offset-trident pst was stripped.It was also noted that "the patient was unaware that the cup stripped from the impactor.We used a different reamer.I¿m not sure if the scrub tech cross threaded the cup or not".Product evaluation and results: visual inspection: the device shows light wear and tear (small scratch marks) on the body of the device.The threaded interface of the impactor only had the smallest amount of damage in the form of nicks and dings on the end of the threads.A picture of the threads is attached.Functional inspection: the knob that turns the threaded interface turned easily.There was no interference between the u-joint and housing.With the knob held stationary, an implant would easily thread onto the inline offset impactor.The knob could be easily turned to thread the implant onto the inline offset impactor.The knob could be easily turned to remove the implant from the inline offset impactor.Unable to confirm failure.Dimensional inspection and material analysis were not completed as visual functional inspection did not confirm the failure.Product history review: review of the device history records indicate in total 101 devices were manufactured as part of lot: 32953.35 devices were manufactured and 35 devices were accepted into final stock on 03/17/2016.No non-conformances were identified during inspection.37 devices were manufactured and 37 devices were accepted into final stock on 01/14/2016.No non-conformances were identified during inspection.25 devices were manufactured and 24 devices were accepted into final stock on 01/14/2016.A review of qt16-01-0036 revealed that the rejected device was not related to the failure alleged in this compliant.02 devices were manufactured and 02 devices were accepted into final stock on 02/10/2016.No non-conformances were identified during inspection.02 devices were manufactured and 02 devices were accepted into final stock on 02/11/2016.No non-conformances were identified during inspection.Complaint history review: review of complaints within the trackwise database for p/n: 209830, l/n: 32953 shows 05 complaints related to the failure in this investigation.Complaint investigation(s) (b)(4).Conclusions: the device was found in good condition and shows light wear and tear.The implant would easily thread onto the inline offset impactor.The failure mode in this investigation was not confirmed no additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.
 
Event or Problem Description

Brand Name
RIO®SHELL IMPACT-OFFSET-TRIDENT PST
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8889391
Report Number3005985723-2019-00589
Device Sequence Number19554053
Product Code OLO
UDI-Device Identifier00848486030285
UDI-Public00848486030285
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K141989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209830
Device Lot Number32953
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/24/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;